Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Charleston, SC

April 3, 2007Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2007, 4:30 PM EDT for Colleton County, South Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 4:30 PM EDT (20:30 UTC)
Expired
Apr 3, 2007, 5:00 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 4:35 PM EDTHAIL 0.751 W Cottageville, SCREPORT IS FROM ROUTE 651 JUST OUTSIDE OF COTTAGEVILLE.
Apr 3, 4:37 PM EDTHAIL 0.5Cottageville, SCMARBLE HAIL UP TO THE SIZE OF A DIME SIZE REPORTED NEAR COTTAGEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 032030
SVRCHS
SCC029-032115-
/O.NEW.KCHS.SV.W.0014.070403T2030Z-070403T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROUND O...OR ABOUT 9 MILES EAST OF WALTERBORO...MOVING NORTH AT 10
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ROUND O...COTTAGEVILLE...
  CANADYS...

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3290 8066 3283 8043 3303 8040 3306 8064

$$

33
2 follow-up statements
000 
WWUS52 KCHS 032041
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT TUE APR 3 2007

SCC029-032115-
/O.CON.KCHS.SV.W.0014.000000T0000Z-070403T2115Z/
COLLETON SC-
440 PM EDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR COLLETON COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR COTTAGEVILLE...OR ABOUT 11 MILES EAST OF 
WALTERBORO...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE AND ROUND O.

A RECENT REPORT FROM NEAR COTTAGEVILLE HAD DIME SIZED HAIL AND WIND 
GUSTS ESTIMATED NEAR 30 MPH.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8066 3283 8043 3303 8040 3306 8064

$$

33
000 
WWUS52 KCHS 032100
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE APR 3 2007

SCC029-032109-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-070403T2115Z/
COLLETON SC-
459 PM EDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY HAS BEEN
CANCELLED...

AT 456 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

DIME SIZE HAIL WAS REPORTED NEAR COTTAGEVILLE WITH A STORM 
EARLIER...AND IF YOU OBSERVED ANY SEVERE WEATHER...PLEASE REPORT THE 
SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT 
OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE 
REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

OR TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL 
WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL 
YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 8066 3283 8043 3303 8040 3306 8064

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:45 PM EDT, 45 minutes earlier.

Area forecast discussion, Apr 3, 3:45 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE APR 3 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...HIGH PRES CENTERED N
OF THE BAHAMAS IS CONTINUING TO XTND NWWD OVR THE AREA TDA AND WILL
DO SO THROUGH TNGT. EVEN WITHIN THE WRN EXTENT OF THIS HIGH...
DEEPENING MOISTURE AND INCRG INSTABILITY AHEAD OF A STRONG CDFNT OVR
THE CENTRAL CONUS IS MAKING FOR SCATTERED CONVECTION OVR THE CWFA
TDA. SHWRS AND A FEW TSTMS HAVE POPPED UP ON KCLX RADAR...MEANING
THAT THEY WERE ABLE TO OVERCOME A NEARLY 6 DEGREE C CAP AND MAKE USE
OF NEARLY 2000 J/KG CAPE AND -6 LI. HOWEVER...RATHER ISOLD COVERAGE
SEEMS TO JUSTIFY THE SLIGHT/LOW CHC POPS THROUGH THE REST OF TDA AND
INTO TNGT. BOUNDARY INTERACTIONS AND THE SEABREEZE ARE ALSO HELPING
STORMS SUSTAIN THEMSELVES BUT STORM DURATIONS ARE RATHER LIMITED.

FOR TNGT...ALTHOUGH THE DAYTIME HEATING WILL BE LOST...DYNAMICS WILL
BE INCRG WITH A 50 KT LLVL JET AND 100 KT UPR LVL JET MOVG INTO THE
AREA TNGT AND LASTING THROUGH TMRW MRNG AS A PRE-FRONTAL SFC TROF
APCHS. EVEN SO...COVERAGE IS XPCTD TO BE QUITE LOW OVRNGT SO WILL
CONTINUE TO ADVERTISE ONLY SLGT CHC POPS.

WITH THE RETURN OF HEATING TO THE ALREADY IMPRESSIVE DYNAMICS
TMRW...STORMS WILL HAVE A BETTER CHANCE OF FORMING AND POSSIBLY
BECOMING STRONG TO SEVERE. OF NOTE IS A COLD POOL N OF THE CWFA...IN
NC AND JUST INCHING INTO SC...WHICH MAY MOVE S AND INTERACT WITH THE
CDFNT MOVG IN FROM THE W. IN ADDITION...CAPES WILL STILL BE IN THE
1500-2000 J/KG RANGE WITH DEWPTS IN THE LOW-MID 60S AND GOOD JETTING
PLUS XPCTD SEABREEZE DEVELOPMENT. COVERAGE IS STILL XPCTD TO BE
LACKING...SO ATTM WILL PUSH POPS INTO THE LOW CHC CATEGORY.

NO POPS XPCTD FOR TMRW NIGHT AS FRONT PUSHES OFFSHORE AND MUCH DRIER
AIR AND NWLY FLOW MOVES INTO THE AREA.

TEMPS WILL CONTINUE TO BE WARM THROUGH TMRW...PARTICULARLY WITH
DEWPTS HOLDING IN THE LOW-MID 60S THROUGH TMRW AHEAD OF THE FNT.
LOWS TNGT WILL FALL TO THE MID AND UPR 60S WHILE MAX TEMPS TMRW RISE
INTO THE LOW AND MID 80S. AS THE CDFNT PUSHES THROUGH THE CWFA
TMRW...WITH FROPA XPCTD ARND 00Z...CAA WILL BEGIN IN EARNEST TMRW
NIGHT AND FORCE LOW TEMPS THU MRNG IN THE MID 40S.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...A BIG PATTERN CHANGE IS IN
STORE FOR THE FORECAST AREA DURING THE EXTENDED PERIOD...WITH MEDIUM
RANGE OPERATIONAL AND ENSEMBLE GUIDANCE IN REMARKABLY GOOD AGREEMENT
THIS AFTERNOON. LARGE SCALE UPPER RIDGING WHICH HAS BEEN RESPONSIBLE
FOR THE UNSEASONABLY WARM WEATHER AS OF LATE...WILL BREAK DOWN BY
THE END OF THE WORK WEEK...WITH LONGWAVE UPPER TROUGHING THEN TAKING
HOLD OF THE EASTERN HALF OF THE CONUS THROUGH EARLY NEXT WEEK. AT
THE SURFACE...HIGH PRESSURE WILL CONTINUE TO BUILD IN BEHIND THE
DEPARTING COLD FRONT THURSDAY...AND WILL REMAIN IN FIRM CONTROL OF
THE AREAS WEATHER THROUGH EARLY NEXT WEEK. THEREFORE WILL KEEP THE
FORECAST RAIN FREE THROUGH THE EXTENDED PERIOD. TEMPERATURES ARE
EXPECTED TO RUN BELOW CLIMO THROUGH THE PERIOD...WITH HIGHS 10 TO 15
DEGREES BELOW NORMAL SAT AND SUN. FROST/FREEZE CONDITIONS APPEAR TO
BE A PRETTY GOOD BET BOTH SAT NIGHT AND SUN NIGHT...AND WILL
HIGHLIGHT THIS IN THE HWO.
&&

.AVIATION /18Z-18Z/...CONVECTIVE CAP WAS SUFFICIENTLY BROKEN THIS
AFTN WITH SCATTERED SHWRS/TSTMS BREAKING OUT ACROSS THE SC/GA
COASTAL PLAINS. A FEW SHWRS CAME OVER KCHS...INCLUDING A REPORT OF
TCU...BUT NO LIGHTNING STRIKES. MOST OF THE SHWRS WERE WITHIN THE
5-10NM DONUT AN HOUR BEFORE THE 18Z ISSUANCE TIME SO KEPT THE VC
IDEA GOING WITH VCSH THROUGH 19Z THEN SHIFTED TO VCTS AT 20Z TO
ACCOUNT FOR BETTER DAYTIME HEATING AND ANTICIPATED CONVECTION. DID
NOT FEEL COMFORTABLE ACTUALLY PINNING DOWN TS DUE TO SCATTERED TSTM
NATURE SO LEFT IT OUT AND WILL CONTINUE TO MONITOR RADAR TRENDS
THROUGH THE REST OF THE DAYLIGHT HOURS.

AFTER DARK...A RATHER POTENT CDFNT WILL APPROACH FROM THE NW WHICH
LOOKS TO PUSH THROUGH THE AREA LATE DAY WED. ALONG WITH THE
CONTINUED LOWER CLOUD DECKS LATE TNGT INTO TMRW...A SMALL CHC OF
SHWRS/TSTMS MAY OCCUR ALONG A PRE-FRONTAL TROUGH. CONFIDENCE REMAINS
LOW ON THIS SCENARIO SO HAVE NOT INCLUDED PRECIP MENTION BUT SHOULD
THE MODELS CONVERGE ON A BETTER SOLUTION...THEN LATER TAFS MAY HAVE
PRECIPITATION INCLUDED TMRW.

IN ADDITION TO PRECIP CONCERNS...LOW LEVEL JETTING AHEAD OF THE FNT
WILL PUT WINDS IN THE 25-35 KT RANGE AT ARND 2K FT AGL. WITH WINDS
XPCTD TO DECOUPLE LATE TNGT...LLWS CRITERIA IS EXPECTED TO BE MET
AROUND SUNRISE TMRW MRNG SO HAVE INCLUDED LLWS AT BOTH TERMINALS.
&&

.MARINE...WITH HIGH PRES REMAINING OVR THE WATERS THROUGH MIDDAY
TMRW AHEAD OF AN APCHG CDFNT...CONDS WILL REMAIN RATHER BENIGN.
WINDS MAY PICK UP A BIT TMRW...TO ARND 15 KT...AS THE GRADIENT
TIGHTENS BUT CONDS ARE XPCTD TO REMAIN BELOW SCA. SCA CONDS BECOME
POSSIBLE LATE WED NIGHT/EARLY THU MRNG...MAINLY OVR THE OUTER GA
WATERS...AS STRONG CAA OVR LAND PUSHES OUT OVR THE WATERS AND STRONG
SUBSIDENCE WILL FORCE QUITE EFFICIENT MIXING WITH THE WARM WATERS.
HOWEVER... AM HOLDING OFF RAISING THE 3RD PERIOD SCA DUE TO ONLY
MODERATE CONFIDENCE THAT SPEEDS WILL REACH SCA LEVELS. SEAS THROUGH
WED NIGHT WILL REMAIN AOB 3 FT IN ALL NEARSHORE WATERS AND AOB 5 FT
IN THE OUTER GA WATERS.

HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING COLD FRONT ON
THURSDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
WEEKEND. SCA HEADLINES MAY BE NECESSARY FOR PORTIONS OF THE WATERS
LATE WED NIGHT AND EARLY THU AM...FOR STRONG WINDS FOLLOWING FRONTAL
PASSAGE. OTHERWISE...CONDITIONS ACROSS THE COASTAL WATERS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA THU AFTERNOON THROUGH SUN.
&&

.FIRE WEATHER...DOWNSLOPE FLOW BEHIND A STRONG COLD FRONT WILL
RESULT IN CRITICAL RH VALUES ACROSS THE ENTIRE FORECAST AREA ON
THURSDAY. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT
WEEK...WITH CRITICALLY LOW RH VALUES POSSIBLE EACH DAY THU THROUGH
MON.
&&

.LAKE WINDS...STRONG PRE-FRONTAL LOW LEVEL JETTING TMRW FOLLOWED BY
STRONG CAA BEHIND THE FNT TMRW NIGHT ARE EXPECTED TO INCRS WIND
SPEEDS RATHER SIGNIFICANTLY OVER LAKE MOULTRIE. LLVL JET OF 45-50 KT
OVR THE WARM LAKE WATERS LOOK TO MAKE FOR FAIRLY GOOD MIXING AND MAY
PUSH WIND SPEEDS IN EXCESS OF 20 KT. ATTM...AM NOT QUITE CONFIDENT
ENOUGH SPEEDS WILL REACH ENOUGH DURATION FOR A LWA BUT WILL MAINTAIN
STRONG WIND SPEEDS AND LET MIDNIGHT SHIFT MAKE FINAL DETERMINATION
ON NEED FOR A LWA.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC/JRJ
Hazardous weather outlook, Apr 3, 3:52 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT TUE APR 3 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>051-
040930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
352 PM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.FROST/FREEZE...WELL BELOW NORMAL TEMPERATURES WILL IMPACT MUCH
OF THE REGION THIS WEEKEND. THERE IS A CHANCE THAT FROST AND/OR
FREEZE CONDITIONS MAY OCCUR AWAY FROM THE IMMEDIATE COASTAL
AREAS...PARTICULARLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT.
FREEZE WATCHES MAY EVENTUALLY BE NEEDED.

.STRONG THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST ON WEDNESDAY...AND THIS MAY RESULT IN A
FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND LARGE HAIL.

.FIRE WEATHER...
CRITICAL RH VALUES ARE EXPECTED THURSDAY AFTERNOON. CRITICALLY LOW
RH VALUES WILL CONTINUE TO BE A POSSIBILITY FRI THROUGH MON. REFER TO
THE FIRE WEATHER FORECAST FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-040930-
BERKELEY-
352 PM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.FROST/FREEZE...WELL BELOW NORMAL TEMPERATURES WILL IMPACT MUCH
OF THE REGION THIS WEEKEND. THERE IS A CHANCE THAT FROST AND/OR
FREEZE CONDITIONS MAY OCCUR BOTH SATURDAY NIGHT AND AGAIN SUNDAY
NIGHT. FREEZE WATCHES MAY EVENTUALLY BE NEEDED.

.STRONG THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST ON WEDNESDAY...AND THIS MAY RESULT IN A
FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND LARGE HAIL.

.FIRE WEATHER...
CRITICAL RH VALUES ARE EXPECTED THURSDAY AFTERNOON. CRITICALLY LOW
RH VALUES WILL CONTINUE TO BE A POSSIBILITY FRI THROUGH MON. REFER TO
THE FIRE WEATHER FORECAST FOR ADDITIONAL DETAILS.

.LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE MAY BE NEEDED
WEDNESDAY. REFER TO THE RECREATIONAL FORECAST FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-370-374-040930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 PM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.STRONG THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST ON WEDNESDAY...AND THIS MAY RESULT IN A
FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-040930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
352 PM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.STRONG THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST ON WEDNESDAY...AND THIS MAY RESULT IN A
FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND LARGE HAIL.

.FIRE WEATHER...
CRITICAL RH VALUES ARE EXPECTED THURSDAY AFTERNOON. CRITICALLY LOW
RH VALUES WILL CONTINUE TO BE A POSSIBILITY FRI THROUGH MON. REFER TO
THE FIRE WEATHER FORECAST FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JRJ

In the hours before

Special weather statement, Apr 3, 2:33 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT TUE APR 3 2007

GAZ101-SCZ047-031900-
EFFINGHAM-INLAND JASPER-
233 PM EDT TUE APR 3 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER
COUNTY THROUGH 300 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HADDONVILLE...OR
ABOUT 10 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND TILLMAN AND CLYO WILL BE IMPACTED THROUGH 300 PM
EDT WITH GUSTY WINDS TO 45 MPH AND PEA SIZE HAIL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 3, 3:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT TUE APR 3 2007

SCZ042-032000-
HAMPTON-
324 PM EDT TUE APR 3 2007

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 400 PM
EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ESTILL...OR ABOUT
10 MILES SOUTHWEST OF HAMPTON...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND ALMEDA...CUMMINGS...ESTILL...FURMAN...GIFFORD...
LENA...LURAY AND SCOTIA WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Apr 3, 3:33 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT TUE APR 3 2007

SCZ045-032000-
BERKELEY-
333 PM EDT TUE APR 3 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 400 PM
EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALVIN TO WHITESVILLE...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHEAST OF SAINT STEPHEN TO MONCKS CORNER...MOVING EAST AT
20 MPH.

AREAS IN AND AROUND BONNEAU...HUGER...JAMESTOWN...MONCKS CORNER AND
PINOPOLIS WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Apr 3, 4:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT TUE APR 3 2007

SCZ043-044-032045-
DORCHESTER-INLAND COLLETON-
408 PM EDT TUE APR 3 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLLETON TO BELLS CROSSROADS TO WALTERBORO...OR ALONG
A LINE EXTENDING FROM 15 MILES NORTHWEST OF WALTERBORO TO 9 MILES
WEST OF WALTERBORO TO WALTERBORO...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...COTTAGEVILLE...
HENDERSONVILLE...ISLANDTON...REEVESVILLE...RITTER...ROUND O...
RUFFIN...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH
445 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Apr 3, 4:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE APR 3 2007

SCZ045-032045-
BERKELEY-
412 PM EDT TUE APR 3 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 445 PM
EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SIMMONSVILLE TO FAREWELL CORNER...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF MCCLELLANVILLE TO 15 MILES EAST
OF MONCKS CORNER...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 445 PM EDT.

SMALL HAIL AND FREQUENT LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS.
IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:49 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.